MAUDE Adverse Event Report: EXACTECH, INC. EXACTECH; BALL TIP DRIVER - HEX 3.5MM

EXACTECH, INC. EXACTECH; BALL TIP DRIVER - HEX 3.5MM
Catalog Number 209-57-00
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 09/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pending engineering evaluation.
 
Event or Problem Description
As reported, the instrument broke during surgery.There is no clue if the screw has been tight at its max.Tip snapped while tightening screw on base plate.The rep was present.The broken part was irretrievable from screw head and was left.The snapped tip is covered by insert and should not be able to loosen.There was no delay to the surgery.There was no delay to the surgery.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the engineering evaluation noted the fractured ball tip driver reported in experience (b)(4) was likely the result of applying torque greater than the yield strength of the material, which lead to shearing off of the ball-tip, which was retained in the head of a screw used with the tibial tray.The torque limiting driver handle that should have been used in this case may be in need of calibration and may have contributed to the device fracture.However, this cannot be confirmed because the reported ball tip driver or a torque limiting driver handle was not returned for evaluation.*no information provided in the following section(s): a2, a3, a4, a5, b6, b7, d4 (expiration date), d7, h4.*the following section(s) have additional info: g4, g7, h1, h2, h3, h6, and h7.

Brand Name
EXACTECH
Common Device Name
BALL TIP DRIVER - HEX 3.5MM
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9069959
Report Number1038671-2019-00458
Device Sequence Number3934857
Product Code LXH
UDI-Device Identifier10885862056696
UDI-Public10885862056696
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number209-57-00
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/03/2019
Supplement Date Received by Manufacturer12/11/2019
Initial Report FDA Received Date09/16/2019
Supplement Report FDA Received Date12/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;